Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 70, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 29, 2012, 6:12 PM EDT for Cabell County, Wayne County, West Virginia; 4 counties in Kentucky; Lawrence County, Ohio. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 29, 2012, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:41 PM EDT | TSTM WND DMG | Olive Hill, KY | TREES DOWN. |
| Jun 29, 6:43 PM EDT | TSTM WND DMG | Flatwoods, KY | LARGE TREES DOWN... SOME ON CARS |
| Jun 29, 6:45 PM EDT | TSTM WND DMG | Russell, KY | US 23 CURRENTLY CLOSED IN BOTH DIRECTION DUE TO DOWNED UTILITY POLES. |
| Jun 29, 6:51 PM EDT | TSTM WND DMG | Huntington, WV | WEST HUNTINGTON... MULTIPLE LARGE TREES DOWN. EST WINDS 40 PLUS MPH |
| Jun 29, 7:03 PM EDT | TSTM WND DMG | Proctorville, OH | TREES DOWN. EVENT OCCURRED BETWEEN 650 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS51 KRLX 292212
SVRRLX
KYC019-043-089-127-OHC087-WVC011-099-292315-
/O.NEW.KRLX.SV.W.0070.120629T2212Z-120629T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
PARK...GRAYSON...CARTER CAVES STATE PARK...
GREENUP COUNTY IN KENTUCKY...
NORTHERN LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF YATESVILLE LAKE STATE PARK...
SOUTHERN CABELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HUNTINGTON...
NORTHERN WAYNE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
IRONTON...COAL GROVE...CHESAPEAKE...
* UNTIL 715 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF LETITIA
TO 26 MILES NORTHWEST OF LETITIA TO 46 MILES WEST OF LETITIA...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF WEST PORTSMOUTH
TO 21 MILES WEST OF WEST PORTSMOUTH TO 43 MILES WEST OF WEST
PORTSMOUTH...AND MOVING SOUTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOAD...GREENUP...GREENBO LAKE...GESLING...OLDTOWN...NAPLES...
COALTON...PRINCESS...CATLETTSBURG...KENOVA...CEREDO...RUSH...
GARNER...BARBOURSVILLE...ONA...DENTON...DURBIN...CENTERVILLE...
WEBBVILLE AND BURNAUGH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE WINDS AND DAMAGING HAIL. PEOPLE OUTSIDE
SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3834 8332 3834 8324 3842 8324 3856 8310
3872 8304 3876 8290 3874 8286 3858 8282
3860 8275 3868 8277 3870 8270 3837 8209
3801 8301 3811 8290 3817 8292 3818 8306
3826 8316 3819 8326 3823 8331 3831 8334
TIME...MOT...LOC 2211Z 303DEG 51KT 3890 8309 3880 8339
3874 8381
$$
122 follow-up statements
286
WWUS51 KRLX 292255
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT FRI JUN 29 2012
KYC019-043-089-127-OHC087-WVC011-099-292315-
/O.CON.KRLX.SV.W.0070.000000T0000Z-120629T2315Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-
WAYNE WV-
655 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR GREENUP...CARTER...BOYD AND NORTHERN LAWRENCE COUNTIES IN
KENTUCKY...AND SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
NORTHERN WAYNE AND SOUTHERN CABELL COUNTIES IN WEST VIRGINIA...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF LAKE
VESUVIUS TO WURTLAND TO CARTER...OR ALONG A LINE EXTENDING FROM 7
MILES EAST OF LAKE VESUVIUS TO 7 MILES WEST OF IRONTON TO 7 MILES
NORTHWEST OF CARTER CAVES STATE PARK...MOVING SOUTHEAST AT 60 MPH.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL OHIO. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8332 3834 8324 3842 8324 3868 8287
3858 8281 3860 8275 3868 8277 3870 8270
3837 8209 3801 8301 3811 8290 3817 8292
3819 8302 3818 8306 3826 8316 3819 8326
3823 8331 3831 8334
TIME...MOT...LOC 2255Z 303DEG 51KT 3856 8242 3846 8272
3840 8314
$$
28349
WWUS51 KRLX 292312
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
712 PM EDT FRI JUN 29 2012
KYC019-043-089-127-OHC087-WVC011-099-292322-
/O.EXP.KRLX.SV.W.0070.000000T0000Z-120629T2315Z/
LAWRENCE KY-BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-
WAYNE WV-
712 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR GREENUP...CARTER...BOYD AND
NORTHERN LAWRENCE COUNTIES IN KENTUCKY...AND SOUTHERN LAWRENCE COUNTY
IN SOUTHEAST OHIO...AND NORTHERN WAYNE AND SOUTHERN CABELL COUNTIES
IN WEST VIRGINIA WILL EXPIRE AT 715 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 23
IN WEST VIRGINIA.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT SATURDAY MORNING FOR CENTRAL KENTUCKY AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8332 3834 8324 3842 8324 3868 8287
3858 8281 3860 8275 3868 8277 3870 8270
3837 8209 3801 8301 3811 8290 3817 8292
3819 8302 3818 8306 3826 8316 3819 8326
3823 8331 3831 8334
TIME...MOT...LOC 2312Z 303DEG 51KT 3842 8216 3833 8246
3827 8288
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:21 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 29, 5:21 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
521 PM EDT FRI JUN 29 2012
.SYNOPSIS...
EVEN WITH A WEAK FRONT IN THE VICINITY THROUGH THE WEEKEND AND INTO
NEXT WEEK...THUNDERSTORMS WILL BE ON THE INCREASE...AND THE HEAT
HOLDS WITH HEAT ADVISORY AGAIN SATURDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
515 PM UPDATE...MADE A FEW TWEAKS...MAINLY JUST TO THE CLOUD
FORECAST...OTHERWISE CURRENT TIMING OF MCS MOVING THROUGH AREA
LOOKS GOOD IN THE GRIDS. SEVERAL REPORTS OF 70-80MPH PLUS WINDS
ALONG WITH DAMAGE HAVE BEEN RECEIVED...TO THE WEST OF OUR CWA.
RADAR ALSO INDICATES 60-70KT VELOCITY SIGNATURES.
PREVIOUS DISCUSSION FOLLOWS...
VERY TRICKY FORECAST IN ALL ASPECTS AS MESOSCALE FEATURES WILL
DOMINATE OUR WEATHER THROUGH SATURDAY...EVEN WITH A WEAK FRONT
VICINITY OF OUR CWA. IN THIS SCENARIO...THE HI RES MODELS WILL BE
USED EXCLUSIVELY TO DETERMINE WHAT OUR MAIN PLAYER WILL BE FOR
TONIGHT AND AGAIN SATURDAY.
THE MAIN PLAYER TONIGHT IS AN IMPRESSIVE MCS COMING ACROSS NORTHERN
INDIANA AT TIME. ALL INDICATIONS ARE THAT THIS MCS WILL ROLL THRU AT
LEAST THE NORTHERN HALF OF THE CWA EARLY TONIGHT...WILL HAVE HIGH
POPS NORTH WITH LITTLE FAR SOUTH...DUE TO CAP BEING STRONGER SOUTH.
POPS SHOULD END QUICKLY REMINDER OF NIGHT BEHIND THE EARLY MCS.
FOR SATURDAY...WILL CONCENTRATE LOWER AFTERNOON POPS UP NORTH CLOSER
TO THE FRONT...BUT AGAIN MESOSCALE INFLUENCES WILL BE THE KEY SUCH
AS LINGERING OUTFLOW BOUNDARIES AND POOLED LOW LEVEL MOISTURE LEFT
BEHIND THE MCS.
WILL CONTINUE TO GO WITH A GOOD DEAL OF SUNSHINE SATURDAY...AND
COMBINED WITH THE HIGHER DEWPOINTS...WILL HAVE ANOTHER HEAT ADVISORY
FOR THE LOW LANDS SIMILAR TO TODAY. TEMPS QUITE WARM TONIGHT AND
SIMILAR HIGH TEMPS SATURDAY AS TODAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
NORTHWEST FLOW ALOFT IS EXPECTED THROUGH THE PERIOD...WITH A WEAK
FRONTAL BOUNDARY HANGING AROUND INTO EARLY NEXT WEEK. HARD TO
DETERMINE THE EXACT TIME AND LOCATION OF CONVECTION THROUGH THE
PERIOD...WITH MODEL VARIABILITY IN MESOSCALE FEATURES. SO HAVE
GENERAL SLIGHT CHANCE TO CHANCE POPS...WITH MAX POPS DIURNALLY
DRIVEN...THEN DROPPING OFF SOME OVERNIGHT. IF AN MCS FORMS
UPSTREAM...HIGHER POPS MAY BE NEEDED AS DETAILS ARE RESOLVED. HIGH
AND LOW TEMPERATURES COULD GREATLY VARY DEPENDING ON WHEN AND WHERE
CONVECTION AND CLOUD DEBRIS MOVE THROUGH. NO CONFIDENCE TO DETAIL
THIS AT THIS POINT...SO STAYED MORE WITH THE SYNOPTIC TEMPERATURE
PATTERN OF ABOVE NORMAL TEMPS. IN GENERAL...HIGHS IN THE 90S AND
LOWS IN THE UPPER 60S AND LOWER 70S ARE EXPECTED ACROSS THE
LOWLANDS. HIGHER ELEVATIONS WILL SEE HIGHS IN THE UPPER 70S AND
80S...WITH LOWS IN THE 60S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
RIDGE EXPECTED TO CONTINUE BUILDING OVER THE CENTRAL US...WITH HOT
WEATHER STICKING AROUND. WITH UPPER LEVEL NORTHWEST FLOW ON THE
EASTERN SIDE OF THE RIDGE THE GFS SHOWS A TRAIN OF UPPER LEVEL
IMPULSES/CONVECTIVE COMPLEXES SLIDING ACROSS THE REGION...MIXED WITH
SOME POTENTIAL DIURNAL ENHANCEMENT AS WELL. THE 00Z ECMWF KEEPS
THINGS MUCH MORE DIURNAL. WITH THE NORTHWEST FLOW...THINK THAT THE
GFS IS REASONABLE IN HINTING AT MCS/S...BUT OF COURSE TIMING AND
LOCATION ARE HARD TO PIN DOWN AT THIS POINT.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY...
MAIN FEATURE WILL BE AN MCS TO ROLL ACROSS MAINLY THE NORTHERN HALF
OF THE CWA BETWEEN 23Z AND 06Z TONIGHT...AFFECTING PKB...CKB AND
EKN....WITH CRW ON THE SOUTHERN EDGE. GUSTY WINDS LIKELY WITH SOME
OF THE STORMS. OUTSIDE CONVECTION...VFR. ONCE CONVECTION
PASSES...EXPECT AT LEAST MVFR FOG AT THESE TERMINALS UNTIL 13Z.
AFTER 13Z...VFR WITH GENERALLY SCT050.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
FORECAST CONFIDENCE: HIGH.
ALTERNATE SCENARIOS: CONVECTION MAY DROP A BIT FURTHER SOUTH THAN
CURRENTLY FORECAST TO AFFECT CRW...HTS AND BKW TERMINALS TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H M M H H
PKB CONSISTENCY H H H H H H H M M H M M
CKB CONSISTENCY H H H H H H H M M M M M
AFTER 18Z SATURDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR OHZ066-067-
075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...JMV/SL
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JMVHazardous weather outlook, Jun 29, 3:20 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT FRI JUN 29 2012 VAZ003-004-WVZ033>035-301930- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH- 320 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>029- 301930- GREENUP-CARTER-BOYD-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER- 320 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-024>026-030>032-301930- LAWRENCE KY-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-LEWIS-HARRISON-TAYLOR- 320 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON OR OVERNIGHT TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS AND CONSIDERABLE LIGHTNING WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ036-038>040-046-047-301930- FAYETTE-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 320 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ037-301930- NICHOLAS- 320 PM EDT FRI JUN 29 2012 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON OR OVERNIGHT SATURDAY NIGHT. STRONG WIND GUSTS...CONSIDERABLE LIGHTNING...AND LOCAL DOWNPOURS WERE MOST LIKELY WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Jun 29, 6:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG NEW LEXINGTON 39.71N 82.21W
06/29/2012 PERRY OH LAW ENFORCEMENT
LOTS OF TREES DOWN IN AND AROUND TOWN. TIME ESTIMATED
BY RADAR.
&&
EVENT NUMBER RLX1200308
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:49 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more | 29 hr |
| Jun 29, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 64 min |
| Jun 29, 6:02 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 6 more | 58 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Gilmer and 7 more | 56 min |
| Jun 29, 6:58 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 9 more | 62 min |
| Jun 29, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Logan, Mingo and 3 more | 56 min |
| Jun 29, 7:17 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Braxton, Calhoun, Clay, Fayette, Gilmer and 8 more | 58 min |
| Jun 29, 7:42 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more | 63 min |
| Jun 29, 7:58 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Pocahontas, Randolph, Upshur, Webster | 62 min |
| Jun 29, 5:12 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 63 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in West Virginia, 2012Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.